MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE3 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE3 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5526-B-300
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon baseplate was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: narrative: this inquiry concerns a patient who underwent a primary cementless triathlon total knee arthroplasty in 2015 and was subsequently revised in 2023 for instability.The revision was carried out with a triathlon ts implant.Conclusion of assessment: this patient underwent a cementless primary cruciate retaining triathlon total knee arthroplasty and subsequently developed instability requiring revision approximately eight years later.I can confirm that the primary surgery took place as i was able to examine preoperative and postoperative x-rays.The summary states that a revision was carried out and i am able to confirm the revision since i was able to review an operation report.I do not have any post revision x-rays.The root causes of late instability following primary cruciate retaining total knee arthroplasty are multifactorial and i cannot determine it with certainty for this case.Factors include surgical technique regarding implant positioning and alignment as well as restoration of kinematics and stability and patient factors including activity level and bmi.In this particular case the femoral component was placed posterior to its ideal position and the tibial implant was placed in a greater degree of flexion than ideal.I would not assign any causality to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability and fracture/wear of the triathlon insert.A review of the provided medical records by a clinical consultant indicated that 'in this particular case the femoral component was placed posterior to its ideal position and the tibial implant was placed in a greater degree of flexion than ideal.I would not assign any causality to the implant itself.' no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3: not returned to the manufacturer.
 
Event or Problem Description
Knee revision.Reason for revision: instability.Update - in this particular case the femoral component was placed posterior to its ideal position and the tibial implant was placed in a greater degree of flexion than ideal.

Brand Name
TRIATHLON PRIM BEAD PA SZE3 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16793261
Report Number0002249697-2023-00405
Device Sequence Number7516129
Product Code MBH
UDI-Device Identifier07613327041347
UDI-Public07613327041347
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number5526-B-300
Device Catalogue Number5526B300
Device Lot NumberAAF4X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexUnknown
Patient Weight94 KG